Hi everyone. Just self tested as I've got a headache and heavy cold and my INR has dropped to 1.3. Was 2.7 last week. I'm supposed to be between 3 and 4. Do I need to seek medical advice or will it be ok just to up the dosage when I take my warfarin tonight?

Also, is a plaster cast on my arm likely to have any effect on my INR because of the movement restriction ?


Jane x

8 Replies

  • Hi Jane

    I think that you should seek medical advice as you may need, like many on here, to have Fragmin injections daily as well as increasing your Warfarin until you are back in range.

    Best wishes and good luck.

    Dave x

  • I agree with Dave. Even if you do increase your warfarin it takes 2-3 days to take effect and at the very least you need to know what dosage in case you push it out of range the other way. As I have discovered over the last 5 yrs you can't win with this drug!!

    Good luck. x

  • I also agree with Dave and Panda60.

    Seek medical advice today!

    Good luck from Kerstin in Stockholm

  • Do let us know what the advice was when you went for a check. MaryF

  • Morning, hope you have already had an injection of Clexane or heparin or something, an INR of 1.3 is like not being on warfarin at all. If you have not already done so, speak to a Doctor now, I wouldn't wait

    Hope all goes well

  • Have you done your homework and memorized all the "thickening" and "thinning" food ingredients? THIS is the hardest aspect of warfarin therapy. It takes a while to mentally ingest all the diet rules. But even then, some people still can't stay regular on warfarin. They usually end up self-injecting with drugs that are administered, and remain effective, according to body weight -- which results in much more accurate therapy. I'm still on warfarin, but for the week I was on clexane prior to my hip surgery I became positively envious of having so much accurate control over my INR and so much freedom to eat whatever I want! I pigged out on liver, kale, ginger and cranberries!

  • (During one appointment with my hematologist, I joked "I sometimes think that the amount of water you drink, whether you go to bed earlier or later, or even which newspaper you read in the morning first

    effects your INR!" He laughed and said there might be more truth then jest in my remark.)

  • Thanks for the replies everyone. I've had a clexane injection and have got some more to take each day as well as an increased dosage of warfarin until I'm in range. Can't understand why it went so low. I've been on warfarin for about 12 years and have always been reasonably stable.

    Had a new plaster cast on my fractured scaphoid bone this morning and now in plaster for at least 5 weeks. Can only use one of my crutches now which is having an adverse effect on my back (osteoporosis ) Reckon I need a new body!!!!!

    Thanks again for all your advice. Much appreciated.

    Jane x

You may also like...